Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Getting Charlie horse spasms in the left hand, upper lip and eyes. Taking potassium. cure?

I am a 41 year old female, I have been getting what feels like a Charley horse in my left hand about 2x s a day for over two weeks now at the same time this occurs I get a charley horse from my left eye socket down to the left side of my upper lip . I have been on prescription easy absorb potassium daily for awhile now. These are so bad that I hardly can function for about 5 minutes. They make my left hand/fingers curl up into a fist like position and are immovable/pliable during the incident. It is scary especially when I drive, which they have occurred during that. I hate the out of control feeling they cause. Any ideas on what may be causing this would be great! Thanks!
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The charlie horse spasms that you are getting could be related to an electrolyte imbalance, thyroid hormone imbalance or a neuropathy. This needs a few blood tests for proper diagnosis and further treatment. Taking only potassium supplements will not help.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Mon, 7 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor